Alert archive / Florida / Wind Advisories in 2020

Wind Advisory 1, NWS Jacksonville, FL

January 17, 2020Duval County, Flagler County, Nassau County, Florida

NWS Jacksonville, FL issued this wind advisory at Jan 17, 2020, 3:48 AM EST for Duval County, Flagler County, Nassau County, Florida. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2020, 3:48 AM EST (08:48 UTC)
Expired
Jan 17, 2020, 7:00 PM EST
In force
15 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Flagler County, FL, Nassau County, FL

The radar

The Jacksonville radar (KJAX), 40 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2020-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2020-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

664 
WWUS72 KJAX 170848
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
348 AM EST Fri Jan 17 2020

FLZ124-125-133-138-180000-
/O.NEW.KJAX.WI.Y.0001.200117T0848Z-200118T0000Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, 
Durbin, Palm Valley, Anastasia, Saint Augustine, and Palm Coast
348 AM EST Fri Jan 17 2020

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Northeast winds around 25 mph with gusts up to 40 mph.

* WHERE...Coastal Nassau, Coastal Duval, Coastal St. Johns and 
  Coastal Flagler Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
996 
WWUS72 KJAX 180001
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
701 PM EST Fri Jan 17 2020

FLZ124-125-133-138-180115-
/O.EXP.KJAX.WI.Y.0001.000000T0000Z-200118T0000Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, 
Durbin, Palm Valley, Anastasia, Saint Augustine, and Palm Coast
701 PM EST Fri Jan 17 2020

...WIND ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Jan 17, 12:53 AM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Jan 17, 12:53 AM EST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1253 AM EST Fri Jan 17 2020

.AVIATION...
[Through 06Z Saturday]

Expecting VFR conditions for all TAF sites through most of the
period until after 00Z when MVFR ceilings will begin to affect
the JAX terminals and SSI, but remaining in VFR ceilings at
GNV and SGJ as broken to overcast ceilings are expected to remain
higher than MVFR criteria. Winds will increase at all area TAF
sites after 14Z with highest gusts of 24-26 knots impacting the
coastal sites of SSI, CRG, and SGJ with gusts between 20 and 24
knots possible at JAX and VQQ. Winds will decrease at all area
terminals after 00Z.

&&

.PREV DISCUSSION [933 PM EST]...

.SHORT TERM [Friday night through Sunday night]...Surface ridge
over the eastern seaboard will move off the east coast on
Saturday causing a return south to southeast flow. Temperatures
will rebound into the 70s Saturday afternoon. A stronger cold
front will approach the region from the northwest Saturday night
bringing a good chance of rain to the region late Saturday night
and Sunday as short wave energy in the southern stream aloft
moves east across the Gulf coast. Rain should end Sunday evening
as the cold front pushes south of the area. Much cold air will
advect into the area with low temperatures Sunday night falling
into the mid/upper 30s across se Ga and low/mid 40s over ne fl.
Breezy nw winds will make it feel even cold with wind chills in
the upper 20s and lower 30s by dawn.

.LONG TERM [Monday Through Thursday]...Strong surface high over
the northern Plains on Monday will move se reaching the east
coast by Thursday. A dry and cold airmass over the region will
produce below average temperatures Monday through Wednesday with
temperatures moderating back to average levels on Thursday. A
light inland freeze will be possible Monday night and Tuesday
night across se Ga and ne Fl.

.MARINE...

A cold front entering the northeast Florida waters will push south
of our region shortly after midnight. Meanwhile, strong high
pressure centered over the Upper Midwest will push eastward across
the Great Lakes states overnight and will wedge southward down
the southeastern seaboard. North-northeasterly winds will
abruptly increase in the wake of the cold front after midnight,
with gusts near Gale Force possible towards sunrise on Friday.
Small Craft Advisories have been posted for all waters overnight
through Friday night, with seas offshore building to 7-10 feet by
sunrise on Friday and 6-8 feet near shore. High pressure will
gradually weaken as it reaches the eastern seaboard by sunrise on
Saturday, allowing for winds and seas to fall below Small Craft
Advisory levels near shore. Seas offshore may remain at Small
Craft Advisory criteria through the weekend. The next cold front
will enter the southeastern states on Saturday night, allowing
winds to veer to southerly and then southwesterly. This front will
cross our local waters on Sunday afternoon, accompanied by
showers. Strong high pressure will gradually build into the
southeastern states early next week, resulting in an extended
period of gusty northerly winds and elevated seas.

.FIRE WEATHER...
A cold front will bring drier air to the area for Friday. RH
values will briefly drop into the upper 20s over interior se Ga
Friday afternoon with ne winds at 10-15 mph. Dispersions will be
high over interior ne Fl where afternoon temperatures and mixing
heights will be higher. A stronger cold front will push across
the area on Sunday bringing colder and drier air for next week.

.HYDROLOGY...

Minor flooding is expected to continue along upper portions of the
Altamaha River near Baxley into next week.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  59  43  72  55  64 /   0   0  10  70  60
SSI  55  51  68  59  66 /   0  10   0  50  60
JAX  60  51  75  59  70 /   0  10   0  40  60
SGJ  63  58  73  59  71 /  10  10   0  20  60
GNV  66  52  76  58  70 /   0   0   0  30  60
OCF  70  54  77  57  72 /   0   0   0  20  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 4 PM EST Saturday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until 4 AM EST Saturday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 3:53 AM ESTRip Current StatementJAXDuval, Flagler, Nassau48 hr
Jan 17, 3:53 AM ESTHigh Surf AdvisoryJAXDuval, Flagler, Nassau24 hr

Nearby

Wind Advisories in Florida, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.